My peripheral neuropathy has gotten a lot worse lately and I wondered if anyone else has these symptoms: burning/tingling cheeks, arms, legs, numb toes, vise grip feeling around head, brain fog, weakness, AND heart racing, pounding with elevated blood pressure? Can hardly get out of bed.
I've had SS for 33 years and it has been mainly dry eyes and mouth for all these years until one year ago when I moved from fl to nc and it has gone crazy. I reacted to Plaquenil (sp) and methotrexate and now after I've been on prednisone for 5 months and trying to get off, they want to try leflunomide. Anyone try these meds?
Sure is hard finding support with a good doctor you can trust and others who are going through the same horrible health issues. This SSwebsite is a God sent. Thanks to all who share and help others.
sorry I wan't more specific.
i have primary SS and have for 33 years. The PN is new, just within the last year and bad in the last two months. The SS is causing the PN and I have high inflammation too. The PN has flared since I am coming down off Pred from 20 for two months then coming down for 2 months and now am on 4. Bad side effects from coming down off pred - shakiness. The PN is causing high blood pressure and heart racing bad. I react to so much meds. Hope this clears this up. And I really appreciate your input.
You'll have to excuse me if some of this doesn't make sense. I looked back at some of your earlier posts and wasn't sure what the source of your peripheral neuropathy was or whether you had primary or secondary SS. pursuing the DMARDs would usually indicate that they think your disease is autoimmune instead of genetic. OR they are guessing. Heres the problem with Arvara It is a great autoimmune drug except for one teeny problem it causes peripheral neuropathy at roughly twice the rate of any of the other DMARDs. It usually goes away beiung a flare , as opposed to something new. A lot of folks have missed something good by giving up on a med too quickly. These are among the most "powerful" drugs out there. The body will almost always react to them in someway when they are new.
By using Predi, one would assume both are an autoimmune disease. The discussion I would have is that its the PN that appears to be kicking your hiney. I would go after that first. If you haven't tried antisiezure meds, maybe you should. They have been a mracle for many. These meds include gabapentin (Gralise, Neurontin), topiramate (Topamax), pregabalin (Lyrica), carbamazepine (Carbatrol, Tegretol) and even phenytoin (Dilantin) It doesn't take long to find out if they work.
If you have had the slightest relief from Predi, you might want to try cyclosporine (Sandimmune) or azathioprine (Imuran, Azasan) These are immunosuppresants far more effective than Predi at the job. They don't do much for inflammation, but thats not the problem here.
Also a low dose 25mg of amitriptyline does some good things as well. You do not take it as an antidepressent dose. The thing is there are TONS of possibilities and combinations. and there is likley one for you too.
is the pn AGGRAVATED OR CAUSED BY THE COMING OFF OF PRED and the adrenals being asleep or sluggish? If exercise will help I'll do it. what about Arvara and the pn side effect? my main problem now is my heart pounding and blood pressure really high sometimes when i walk around, not every day but worse this week now that I skipped one day of pred and dropped it to 4 from 5.
May I ask how you know so much? THANKS
I just didn't want to waste your time, kiddo you were perfectly clear.
They should be able to get the PN under control by directly addressing it when its co-morbid like yours. pretty much everything I said then is worth discussing with your docs. I can not IMAGINE how you must be feeling and then to be coming of predi at the same time. The amy might help with some of those symptoms until your adrenals wake the rest of the way up. When they do some of the PN will go away. I know by what I'm about to say to you will want to make you swear at me and throw things, but can you get some exercise? Is there a rehab center nearby with a warm water therapy pool maybe? Literally stimulating those adrenals with exercise will help you over the hump. It is HARD I know. Even some "chair yoga" will get you started
Aravara WILL help with your inflammation. Its a good one.
I'm still having adrenal problems bad. Can they cause burning skin in arms and legs? I seem to have this and my heart rate jumps up and pounds and BP goes up and I have to lie flat for it to calm down. Insomnia bad and anxiety worse. They did a halter monitor and 24 urine test to see what's up. Looking at possible tumor on adrenal gland, I hope and pray its not. Any suggestions? This is through heart Dr and Primary dr and holistic dr., Sjogren's dr not so good. I'd love to chat for support. Thanks, Drygirl
Sorry but I'm no help here other than to tell you how much I hope that you can get some solid answers from your Doctor and get to a better place!
I'll see if I can run down Ovisaries for you!
Wishing you well,
I have never been on Leflumomide (which looks like it's prescribed for joint pain) but my doctor recently started me on a low dose of Gabapentin which is in a class of anti seizure drugs used to treat nerve pain. She told me they've had some success in treating peripheral neuropathy with these drugs.
A similar med has worked wonders for my daughter who is recovering from Guillain Barre. It's too early to tell yet if it's beneficial for me. Makes you sleepy at first, so you have to be careful when first taking it.